MAUDE Adverse Event Report: RICHARD WOLF GMBH HF CONNECTION CABLE

RICHARD WOLF GMBH HF CONNECTION CABLE
Model Number 8106.132
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Rwmic considers this case open.A follow up report will be submitted upon receipt of new or additional information.
 
Event or Problem Description
On september 18, 2018, the user facility reported the following to richard wolf medical instruments (rwmic): monopolar cord sparked and burned the cord in half.Will the device be returned? yes.Was the device being used during a procedure when the issue occurred? yes.Specifically, was the device being used on a patient when the issue occurred? yes.Was there any injury or illness to patient or other personnel due to issue? no.Did the issue cause a delay in the procedure being performed that put the patient at risk? no.Was there a similar back-up device available for use? yes.Was the scheduled procedure completed? yes.How was the patient anesthetized? unknown.Additional information was provided by the user facility on november 29, 2018: the surgeon was in procedure using the monopolar when the proximal end of the cord sparked.This occurred two separate times with two different doctors, within two weeks, both laparoscopic cases and both cords severed at the exact same place.During the second case, which occurred on (b)(6) 2018 (mdr 1418479-2018-00039), the resident's surgical gown had a burn hole present.The device was returned to the importer, rwmic, on october 03, 2018.Evaluation done at rwmic found that the cable broke near strain relief.The device was sent to the contract manufacturer to be further evaluated.
 
Additional Manufacturer Narrative
Device labeling was reviewed for patient code and device codes, see below: patient code: not applicable, no patient problem was reported.Device code: ifu was reviewed, see below: warning hf cables with defective, brittle or cracked insulation can cause burns to the user or patient.If the electrical line breaks, an arc can occur causing burns to the user or patient or start a fire, regardless of whether the insulation is also damaged or not.Never use or repair defective hf cables! always replace them.Do not modify hf cables! the uni/monopolar cables may be operated at a maximum recurrent peak voltage of 4000 vp and the bipolar cables at max.1000 vp.Important when plugging and unplugging the hf cable, always hold the plug, never pull the hf cable.Do not placehf cables in parallelwith other signal lines (e.G.Camera cable) tominimize the danger of interference fromhf radiation.Richard wolf medical instruments corporation (rwmic) considers this case closed.In the event that rwmic receives additional information a follow up report will be submitted to the fda.
 
Event or Problem Description
Follow-up report #1 is to provide fda with new and changed information.User facility returned the device to rwmic on (b)(6) 2018, and the evaluation was completed on (b)(6) 2019.The cable was inspected and the cable was found to be broken.The root cause of the device failure was determined to be wear and tear.The cause for the wire breakage is the use of the cable.Up to the absolute wear/ failure.

Brand Name
HF CONNECTION CABLE
Common Device Name
HF CONNECTION CABLE
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key8299055
Report Number1418479-2018-00038
Device Sequence Number19437661
Product Code GEI
UDI-Device Identifier04055207000755
UDI-Public04055207000755
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K982677
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/18/2018
Report Date (Section F) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8106.132
Device Catalogue Number8106.132
Device Lot Number013/784
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/18/2018
Device Age8 YR
Event Location Hospital
Date Report to Manufacturer05/02/2019
Initial Date Received by Manufacturer 10/19/2018
Supplement Date Received by Manufacturer04/02/2019
Initial Report FDA Received Date02/01/2019
Supplement Report FDA Received Date05/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DAVINCI SCISSOR CURVED MONOPOLAR PRODUCT # (B)(4)
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA05/02/2019